• Users Online: 504
  • Print this page
  • Email this page
ORIGINAL ARTICLE
Year : 2019  |  Volume : 10  |  Issue : 2  |  Page : 125-130

Oral antifungal therapy: Emerging culprits of cutaneous adverse drug reactions


Department of Dermatology, N.H.L. Medical College, Ahmedabad, Gujarat, India

Correspondence Address:
Ashish Jagati
Department of Dermatology, Smt N.H.L Medical College and V.S. General Hospital Campus, Ellisbridge, Ahmedabad - 380 006
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/idoj.IDOJ_353_18

Rights and Permissions

Introduction: Antifungals are one of the most widely used drugs in dermatology practice for dermatophytosis. Oral antifungal therapy against superficial dermatophytosis is generally associated with a low incidence of adverse events in an immunocompetent population. However, lately, cutaneous adverse drugs reactions (CADRs) have been reported with varying incidence rates in the patients on oral antifungal therapy with many uncommon morphological patterns. The present, observational study was conducted over a period of 4 months to report the cases which presented with antifungal therapy-associated CADRs. Materials and Methods: It was an observational, prospective study carried out at a tertiary care center in Western India over a period of 4 months. All patients diagnosed with superficial dermatophytic infections (clinically and fungal hyphae seen on 10% potassium hydroxide mount) started on oral antifungal therapy, presenting with cutaneous manifestation other than the primary dermatophytosis were included. The incidence of CADRs due to oral antifungal agents and the percentage of each clinical type of the CADR observed was calculated. Results: The incidence of CADRs due to antifungal drugs was 8.3 per 10,000 patients. In total, 35 cases were reported out of 4,208 cases of dermatophytosis. Terbinafine was the most common causative drug, accounting for nearly 83% of cases, followed by itraconazole for 14% cases, and griseofulvin for 2.8% of cases. Conclusion: The role of systemic antifungals must not be overlooked in any patient with a CADR and should be reported as a trend indicator.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed775    
    Printed2    
    Emailed0    
    PDF Downloaded176    
    Comments [Add]    

Recommend this journal